Easter Egg Dye Tablets
Also known as:
- Minor stomach upset
What to Do
- Wipe or rinse out the mouth.
- Give a serving size of water to drink.
- Call 1-800-222-1222 for additional instructions.
Be sure to use only products made with a food-safe dye and are labeled non-toxic.
A frequent call at Easter time involves a child eating the egg dye. Sometimes children take a drink of the dye diluted in water and vinegar or taste a tablet thinking it is candy. Swallowing a sip of dye liquid or a tablet or two can cause an upset stomach. Ingestion of large amounts of certain dye tablets can lead to more serious symptoms, so children need to have adult supervision while decorating Easter eggs. Be sure to use only food-safe dye or purchase products that are labelled non-toxic. The lips, tongue and skin stained from the dye should be gently washed. Do not use any harsh chemicals or scrubbing in attempts to remove the color. The discoloration is not harmful and will fade with time.
If you find your child has ingested egg dye, do not panic. Wipe out the mouth with a soft, wet cloth and give them some water to drink. If problems start or you have questions, call the Missouri Poison Center right away at 1-800-222-1222. The poison center is open all day, every day for poisoning emergencies and questions.